Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 38, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 8, 2010, 6:42 PM CST for Lewis County, Missouri. It took effect at Mar 9, 2010, 6:00 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 6:42 PM CST (00:42 UTC)
- In effect from
- Mar 9, 2010, 6:00 AM CST
- Expired
- Mar 12, 2010, 9:02 PM CST
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 12.84 ft at Mar 10, 2010, 1:00 PM CST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:06 PM CST, 36 minutes earlier.
Area forecast discussion, Mar 8, 6:06 PM CST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 606 PM CST MON MAR 8 2010 .DISCUSSION... /320 PM CST MON MAR 8 2010/ THE MORNING H85 ANALYSIS SHOWED THE WARM CONVEYOR BELT WAS IN THE PROCESS OF BECOMING FIRMLY ESTABLISHED TO OUR WEST. GOOD LOW LEVEL MOISTURE WITH H85 DEW POINTS AOA 10 DEGC HAD ALREADY PROGRESSED INTO SRN OK...AND CURRENT PROFILER DATA SUGGESTS THIS TRANSPORT HAS CONTINUED INTO THE CENTRAL PLAINS THROUGHOUT THE DAY. AS A RESULT OF THIS AND LARGE SCALE ASCENT SPREADING ACROSS THE SOUTHERN AND CENTRAL PLAINS AHEAD OF THE NM CLOSED LOW...A SWATH OF WIDESPREAD RAIN HAS EVOLVED FROM OK INTO SRN NEBRASKA WITH SOME EMBEDDED THUNDER AS WELL. THE WARM CONVEYOR BELT WILL SHIFT EASTWARD TONIGHT IN ASSOCIATION WITH MOVEMENT OF THE UPPER LOW INTO SOUTH CENTRAL KS...WITH THE ATTENDANT ARCING BAND OF RAIN/SHOWERS SPREADING FROM WEST TO EAST THROUGH CENTRAL MO. THERE IS STILL SOME QUESTION ON THE LOCATION OF THE LEADING EDGE OF PRECIPITATION...AND I CONTINUE TO LIKE THE IDEA OF IT TO BE NEAR OR JUST EAST OF THE MS RIVER AT 12Z TUES. NOT MUCH HAS CHANGED WITH THE EXPECTED EVOLUTION OF PRECIPITATION TRENDS THAT I DISCUSSED YESTERDAY. THIS INITIAL BAND SHOULD SHIFT EAST NORTHEAST ACROSS ERN MO AND WRN IL DURING THE MORNING AND EARLY AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE DAY IN THE VICINITY OF SE KS/SW MO IN CONJUNCTION WITH LARGE SCALE ASCENT AHEAD OF A LIFTING VORT MAX/SHORT WAVE AND WHERE STEEPER MID LEVEL LAPSE RATES AND MODEST INSTABILITY WILL EXIST. THIS ACTIVITY SHOULD THEN EXPAND AND ROTATE NEWD INTO CENTRAL MO BY EARLY EVENING AND ACROSS THE REMAINDER OF THE CWA ON TUESDAY NIGHT. THERE IS SOME QUESTION ON THE SRN EXTENT OF THIS ACTIVITY...CERTAINLY THE REGION FROM CENTRAL MO THROUGH WEST CENTRAL IL HAS THE HIGHEST POPS. WEDNESDAY WILL MORE OR LESS BE THE DAY WE ARE INBETWEEN SYSTEMS WITH THE INITIAL LOW HAVING LIFTED NORTHWARD INTO THE UPPER MS VALLEY...AND THE NEXT UPSTREAM UPPER LOW MOVING INTO OK. THE WARM SECTOR WILL EXPAND ACROSS THE AREA AND CLOUDS WILL THIN...LEADING TO A NICE MILD DAY WITH WELL ABOVE NORMAL TEMPS. THIS HEATING COMBINED WITH COLD TEMPS ALOFT AND INCREASING LOW LEVEL MOISTURE WILL RESULT IN MODEST SURFACE BASED INSTABILITY WITH AFTERNOON SBCAPES AOA 500 J/KG. THE NAM IS ALSO SHOWING LITTLE CIN...HOWEVER LARGE SCALE FEATURES AND FOCUSING BOUNDARIES ARE ABSENT...SUGGESTING IF ANYTHING DEVELOPS...THE COVERAGE WILL BE LIMITED. OF GREATER NOTE IS THE EVOLUTION DURING THE AFTERNOON TO OUR SOUTHWEST. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE UPPER LOW MOVING INTO OKLAHOMA AND THE ASSOCIATED SURFACE LOW AND COLD FRONT. THIS ACTIVITY IS THEN EXPECTED TO SPREAD NEWD ACROSS THE CWA ON WEDNESDAY NIGHT IN ADVANCE OF THE UPPER LOW AND SFC SYSTEM. THE THREAT OF THUNDER WILL PERSIST ON THURSDAY WITH ERN MO AND WRN IL WELL WITHIN THE WARM SECTOR AND DECENT INSTABILITY INDICATED. DEPENDING ON THE DEGREE OF HEATING AND INSTABILITY THAT EVOLVES...I LIKE THE POSSIBILITY OF SOME STRONG TO SEVERE LOW TOP STORMS...MAINLY HAILERS WITH THE COLD AIR ALOFT AND LOWER FREEZING LEVEL. WE WILL HAVE TO KEEP AN EYE ON THE RAIN SITUATION. DURING THE COURSE OF THIS WET STRETCH...UP TO SEVERAL INCHES OF RAIN WILL BE POSSIBLE. THERE ARE 2 PERIODS WITH THE POTENTIAL OF ORGANIZED CONVECTION AND THUS HEAVY RAINFALL RATES...AND THAT WOULD BE TUESDAY NIGHT AND WEDNESDAY NIGHT. ATTM THE GREATEST THREAT AREA WOULD BE NE MO AND WEST CENTRAL IL WHERE THE SOIL IS WETTEST AND LOWEST FFG EXISTS. THE RUNOFF COULD PUSH SOME OF THE SMALLER RIVERS INTO FLOOD AND AT THE VERY LEAST...INCREASE FLOWS ALL AROUND. THE DETERMINISTIC MODELS AND GFS ENSEMBLE MEMBERS HAVE COME INTO BETTER AGREEMENT OVER THE LAST 12H WITH REGARDS TO THE EVOLUTION OF THE UPPER AIR REGIME BY WEEKS END. THERE IS NOW DECENT CLUSTERING SHOWING A LARGE DOMINANT VORTEX CENTERED SOMEWHERE IN THE VICINITY OF SOUTH CENTRAL/SOUTHEAST SE MO 12Z FRIDAY. THIS VORTEX IS THEN FORECAST TO MOVE INTO THE LOWER OH VALLEY/TN VALLEY REGION BY 12Z SAT AND MEANDER INTO THE NERN U.S. BY LATE SUNDAY. PRECIPITATION CHANCES SHOULD REMAIN RATHER HIGH FRIDAY AND THEN TAPER DOWNWARD FRIDAY NIGHT INTO SATURDAY AS THE SYSTEM MOVES EAST OF THE AREA. STILL THE AREA WILL REMAIN IN PRONOUNCED CYCLONIC FLOW THROUGH THE WEEKEND AND THIS WOULD ARGUE FOR A SLOW EXIT OF CLOUDS. GLASS && .AVIATION... /538 PM CST MON MAR 8 2010/ -RA WILL OVERSPREAD THE AREA TOMORROW MORNING AS A SHORTWAVE TROF OVER THE SRN PLAINS LIFTS NEWD. CURRENT SATELLITE IMAGERY AND MODEL GUIDANCE SUGGESTS THAT THERE WILL BE A PD OF VFR CONDITIONS OVER THE SRN PART OF MO/IL AS THE DRY SLOT MOVES OVER THE AREA. ATTM APPEARS MVFR CIGS WILL PERSIST AT KUIN SINCE THE DRY SLOT WILL NOT MAKE IT THAT FAR N. BEYOND THE END OF THE 24HR TAF PD...ADDITIONAL -RA/BR AND IFR CIGS ARE EXPECTED AS THE SYSTEM CONTINUES SHIFTING EWD. SPECIFICS FOR KSTL...MID LVL CLDS WILL INCREASE TONIGHT AHEAD OF THE APPROACHING SHORTWAVE TROF. BANDS OF -RA WILL REACH THE TERMINAL BETWEEN 12-15Z. -RA WILL END BY EARLY AFTN AS THE DRY SLOT MOVES OVER THE TERMINAL. AS THE DRY SLOT SHIFTS EWD...ADDITIONAL -RA/BR AND IFR CIGS ARE EXPECTED EARLY TOMORROW NIGHT. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 8, 4:00 PM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CST MON MAR 8 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 400 PM CST MON MAR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY NIGHT...WITH BETTER CHANCES OF THUNDERSTORMS FROM WEDNESDAY THROUGH THURSDAY. SOME OF THE STORMS ON THURSDAY COULD BE STRONG WITH THE POTENTIAL FOR HAIL. PERIODS OF RAIN WILL AFFECT THE AREA THROUGH THE END OF THE WEEK. THE WET WEATHER COULD CAUSE SMALL STREAMS AND RIVERS TO RISE... ESPECIALLY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE THE GROUND IS ALREADY SATURATED FROM RECENT SNOW MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:42 PM CST | River Flood Warning | LSX | Lewis | 4 days |
| Mar 9, 10:29 AM CST | River Flood Warning | LSX | Marion | 70 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.